MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 86700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2 & a3b: not available from facility.Block b6: not available from facility.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the visions catheter was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.018 catheter was used in a diagnostic procedure.During use, a weird picture was displayed, making the decision to swap for another catheter.However, upon removal, it was observed that the tip separated.A new visions catheter was used to complete the procedure with no additional intervention.No patient injury reported.This product problem is being submitted because the visions catheter tip separated.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h3: the visions pv.018 catheter was returned without the distal portion of the floppy tip.The returned section includes the proximal portion of the floppy tip, scanner body, expanded single lumen (esl), distal shaft, luer, cable connector, and connector.The floppy tip length specification is 12 mm ±1 mm.The returned portion of the floppy tip measured approx.4 mm, which concludes that approx.8 mm (0.8 cm) was not returned.Block h6: the probable cause of the tip separation is likely due to handling during use.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .018 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key23997752
Report Number3008363989-2026-00005
Device Sequence Number13317714
Product Code OBJ
UDI-Device Identifier00184360000037
UDI-Public(01)00184360000037(11)250610(17)270610(10)0303488780
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86700
Device Catalogue Number86700
Device Lot Number0303488780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE, MFG AND SIZE UNK; INTRODUCER SHEATH, MFG AND SIZE UNK; INTRODUCER SHEATH, MFG AND SIZE UNK; PHILIPS: SYSTEM CONSOLE, MODEL UNK
Patient Age18 YR
Patient SexFemale
Patient Weight111 KG
Patient EthnicityNon Hispanic
Patient RaceWhite